On the flat cohomology of binary norm forms

Rony A. Bitan, Michael M. Schein

Research output: Contribution to journalArticlepeer-review


Let O be√an order of index m in the maximal order of a quadratic number field k = Q( d). Let Od,m be the orthogonal Z-group of the associated norm form qd,m. We describe the structure of the pointed set Hfl1(Z, Od,m), which classifies quadratic forms isomorphic (properly or improperly) to qd,m in the flat topology. Gauss classified quadratic forms of fundamental discriminant and showed that the composition of any binary Z-form of discriminant ∆k with itself belongs to the principal genus. Using cohomological language, we extend these results to forms of certain non-fundamental discriminants.

Original languageEnglish
Pages (from-to)527-553
Number of pages27
JournalJournal de Theorie des Nombres de Bordeaux
Issue number3
StatePublished - 2019


  • Fat cohomology
  • Quadratic forms
  • Quadratic orders

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'On the flat cohomology of binary norm forms'. Together they form a unique fingerprint.

Cite this